MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER 10 DEG HOODED-NEU, MP9, HXE-PLUS, 36MM

ENCORE MEDICAL L.P. X-ALT HIP; LINER 10 DEG HOODED-NEU, MP9, HXE-PLUS, 36MM
Model Number 932-36-756
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as misalignment of liner.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The device was returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of this instrument.Complaint database review shows no prior complaints filed against the instrument item number that reports a similar failure.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo and after further examination.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Complaint - due to liner not seating correctly.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as misalignment of liner.The possible time in service of the main contributor of this complaint is 1 month and 9 days from manufactured date.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The device was returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of this instrument.Complaint database review shows no prior complaints filed against the instrument item number that reports a similar failure.The root cause of this complaint is likely attributable to incorrect use, misuse or rough handling which surgical instruments are subjected to.Other possible root causes could be a tissue obstruction between the liner and the shell or even the angle at which the liner was placed inside the patient.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported device was returned to djo and after further examination, dimensional inspection confirmed that the liner 10 deg hooded-neu, mp9, hxe-plus, 36mm meets dimensional requirements.It is likely that the liner would not seat in the shell correctly due to handling error.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this compliant was reported as misalignment of liner.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The implant was inspected prior to use and was deemed acceptable for use based on its appearance.The device was returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of the implant's device history record (dhr) revealed the implant, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of this device.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint is likely attributable to incorrect use, misuse or rough handling which surgical devices are subjected to.Other possible root causes could be a tissue obstruction between the liner and the shell or even the angle at which the liner was placed inside the patient.This is not an event associated with a product failure, malfunction, or issue.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.An alternate device was used and the surgery was completed successfully.Rma examination: the reported device was returned to djo and after further examination, dimensional inspection confirmed that the liner 10 deg hooded-neu, mp9, hxe-plus, 36mm meets dimensional requirements.It is likely that the liner would not seat in the shell correctly due to handling error.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
X-ALT HIP
Common Device Name
LINER 10 DEG HOODED-NEU, MP9, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key13173658
Report Number1644408-2021-01528
Device Sequence Number17283689
Product Code OQG
UDI-Device Identifier00888912100182
UDI-Public(01)00888912100182
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number932-36-756
Device Catalogue Number932-36-756
Device Lot Number904N2047
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer02/07/2022
02/24/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/23/2022
03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown